MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Catalog Number 9600-9244-60
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bacterial Infection (1735); Granuloma (1876); Pain (1994)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient experienced a lead fracture ultimately resulting in the need for surgical removal of the remnant due to infection and increased discomfort and swelling.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced an infection secondary to lead fracture requiring surgical intervention.The case report attached to the complaint reports that the patient had a single lead sprint system placed targeting the right medial branch at the l5 vertebral level.The lead was removed 63 days after initial implant and ultimately fractured during explant, resulting in a lead fragment retained beneath the skin.No efforts were made to remove the retained fragment given the initial lack of associated symptoms at the time of the initial explant attempt.One month after the original attempt at lead removal, the patient presented with an indurated and moveable mass surrounding the retained fragment.The patient did not report any symptoms indicative of infection and ultrasound of the mass did not reveal evidence of drainable fluid collection.The patient was advised to continue to monitor the mass, but no active treatments were pursued at this time point.Several months later, the patient was evaluated again following an increase in the size of the mass and related discomfort, particularly in response to application of direct pressure on the area.Computed tomography (ct) of the lumbar spine displayed the retained fragment, and the decision was made to surgically remove it due to the worsening symptoms.With the assistance of intraoperative ultrasound, the fragment was located and the surrounding mass was circumferentially dissected.The capsule of the granuloma surrounding the lead fragment was opened, revealing purulent material; cultures obtained from the material resulted positive for methicillin-susceptible staphylococcus aureus (mssa) three days after sample collection.Following complete removal of the retained lead fragment, the patient was discharged with a 10-day antibiotic regimen for further treatment of the issue; note that the antibiotic was changed from cephalexin to cefadroxil in response to the culture results.Per the case report, the patient reported complete resolution of the mass and associated discomfort three months after surgical removal of the retained lead.Therefore, no lasting adverse effects are anticipated.The patient reportedly had several comorbidities, including diabetes mellitus (type 2) and refractory multiple myeloma, being treated with a combination of drugs such as novel immunotherapy agents, dexamethasone, and daratumumab.The case report further suggests that the use of these drugs may have suppressed the patient's immune system and/or increased their risk of subcutaneous infection; therefore, it is possible that the patient's medical history and/or medication regimen unrelated to sprint may have caused or contributed to the reported issue.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
MDR Report Key24699182
Report Number3011035812-2026-00003
Device Sequence Number21442469
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)240225(10)68424290
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Catalogue Number9600-9244-60
Device Lot Number68424290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale